Discussions that mention xanax

Heart Disorders board


Hello I have been on 100 mg 2x a day for 7 yrs , for sinus tach and pvc"s ,which i was told not to worry about( right) but I am curious if anyone
has experienced these side effects from this drug thinning hair, low blood sugar,tiredness. I am 34 and I also have anxiety which made my heart worse
so in turn im given the pill but if it stays at 90 bpm and nothing as they say is wrong with my heart why take the pill ? there are alot of side effects from it heart block, heart failure depression and so on . :dizzy: :confused:
my system is truly screwed up and i have got to get it straight if i take the pill im too tired with xanax which i have been on for 10 yrs if i dont i have withdrawls. any advice is greatly appreciated
nicklyn,

What is your heart rate WITHOUT the 200 mg. metoprolol compared to WITH the drug?

With 200 mg. metoprolol for 7 years and 10 mg. Xanax for 10 years, I'm amazed you can MOVE. If you wean off these drugs be very careful because you can BET the withdrawal will be something for Ripley's. You are probably seriously addicted to the Xanax.
Start small; ask your doctor if he will countenance a drop to 100 mg. metoprolol and 5 mg. Xanax for several months and see where you stand.

How is your BP? Was it ever high before these drugs?

I think you are absolutely right in questioning the merit of taking these drugs in these dosages for a "lifetime."
Thankyou both for your replies! as far as my b/p it can run high 140/90 too a heightened 180/120 when in total stress mode and panic. I know I did not take the metaproplol for 12 days but took xanax and b/p was ok and hr was between 70 80 with only one instance of my hr rate speeding up. You are right about the addiction I have tried to come off all together with no xanax that is the most weirdest feeling it is absoutley terrible. i honestly have NEVER mistook my meds but 4 1 mg a day of xanax for 10 yrs has me addicted I thought if I took a half a pill that would not happen WRONG I am tired all the time I started drinking coffee in the am to balance me out other than that no caffenine. this is terrible :dizzy: I notice all the research I did just in 2002 concerening anxiety and especially heart disorders has changed now it seems they are not so quick to say its anxiety due to your heart acting up . well sorry this is so long . thankyou again for the replies I am on a mission to fix me if possible :wave:
nicky,

I really think you are going to need to wean from the Xanax...first things first.
You may not be able to do it without some medical help...4 mg./day is HUGE!
D you think you can get away with only 2 big Xanax a day for a month or two...that would be a start...remember that low dose Xanax are .25 mg?

If you can stop or drastically lower the Xanax, then maybe you can work on the metoproprolol. MAybe even now you can get away with 50mg. x 2 of metoprolol, while you lower the Xanax.
With BOTH these drugs, if you hope to lower the dose or eliminate them, the changes must be made VERY gradually over a long time and expect to feel all KINDS of strange.
Monitor your BP daily and keep a log. Be cognizant of any tachycardia and note in in your log with your heartrate.

Expect a certain amount of anxiousness...try to work it off on an elliptical trainer or a treadmill. Running is very good to divert anxious energy.

You don't necessarily need to get to a drug-free life but LESS is definitely better.